From Toronto, Ontario, Canada:
I am a 51 year old male and was diagnosed with type 1 diabetes 2 years ago. I try to maintain good glucose control and succeed fairly well (my Hba1 is usually around 7.4). My main problem is that I am very susceptible to hypoglycemic symptoms. Any glucose below 6 mmol/L [108 mg/dl] will cause me to feel dizzy and irritable and sometimes values above 6 mmol/L [108 mg/dl] will also cause hypoglycemic symptoms. This causes me a great deal of stress and sometimes prevents me from getting good control because I have to eat something even though my blood sugar is normal. Could you explain why this is happening and is there anything I can do to prevent this?
I think you can find and read a lot on the topic of hypoglycemia unawareness at this website. One can drop to very low levels of blood sugar without any alarming symptoms if blood sugar levels have been fairly low and very close to hypoglycemia over a long period of time.
You also need to be aware of a situation called pseudohypoglycemia. In brief, the symptoms for low blood sugar can appear even at values apparently not on the hypoglycemia range if previous levels have dropped quite rapidly from quite high.
Original posting 18 Aug 2000
Posted to Hypoglycemia
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.